Alert archive / North Dakota / River Flood Warnings in 2009
River Flood Warning 59, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 27, 2009, 10:33 AM CDT for Grand Forks County, Walsh County, North Dakota; Marshall County, Polk County, Minnesota. It took effect at Jun 28, 2009, 10:21 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2009, 10:33 AM CDT (15:33 UTC)
- In effect from
- Jun 28, 2009, 10:21 AM CDT
- Expired
- Jul 3, 2009, 7:47 PM CDT
- In force
- 5 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
Counties Marshall County, MN, Polk County, MN, Grand Forks County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 69 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Oslo (OSLM5). The gauge peaked at 29.13 ft at Jun 30, 2009, 12:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 26 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 27, 4:19 AM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 4:19 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 419 AM CDT SAT JUN 27 2009 .DISCUSSION... MAIN FORECAST CHALLENGE IS PCPN. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED BETWEEN JMS AND FAR WITH AN INVERTED TROF EXTENDING ALONG A GFK TO HCO LINE. WHEN COMPARING THE MODELS...THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR THE SHORT TERM FORECAST ON THE PATTERN TRANSITIONS...SO ENDED UP USING A MODEL BLEND FOR THE FORECAST. THE NAM IS DOING BETTER ON PCPN PLACEMENT...SO PRIMARILY USED IT FOR POPS AND ENDED UP USING EITHER FORECAST CONTINUITY OR THE ADJMAVBC GUIDANCE FOR TEMPS. ALTHOUGH THE MAJORITY OF THE ACTUAL TSRA ACTIVITY IS NOW E OF THE AREA...STILL LEFT WITH A LARGE RAIN AREA...WITH EMBEDDED HEAVY RAIN SHOWERS...MOSTLY OVER THE MN SIDE. WITH THE LOW EXPECTED TO TRACK TO THE NE TODAY...WILL STILL HAVE THE PCPN HANGING AROUND THROUGH MUCH OF THE MORNING AND INTO THE AFTERNOON IN NW MN. THEN...A 500MB TROF MOVES INTO ND FOR THIS AFTERNOON AND EVENING...WITH SURFACE HEATING CREATING INSTABILITY IN CONJUNCTION WITH THE COLDER AIR ALOFT WHICH COULD SET OFF ANOTHER ROUND OF TSRA FOR LATE THIS AFTERNOON INTO TONIGHT ON THE ND SIDE. WITH THE COLDER TEMPS ALOFT...THESE STORMS WILL NEED TO BE WATCHED FOR THE POTENTIAL OF HAIL AND SPC HAS INCLUDED MUCH OF THE AREA IN A SLIGHT RISK. DID NOT PUT SVR WORDING IN THE GRIDS OR ZONES AT THIS TIME. LATER SHIFTS WILL NEED TO MONITOR CONVECTIVE DEVELOPMENT AND ADD SVR WORDING IF NEEDED. FOR TONIGHT INTO SUN...THE SURFACE AND 500 MB LOW BECOME STACKED IN S ONT...KEEPING PARTS OF NW MN IN CYCLONIC FLOW. THUS...KEPT A SCHC FOR SHRA/TSRA IN FORECAST THROUGH SUN. SURFACE HIGH PRESSURE BUILDS INTO THE N PLAINS AND DOMINATES THE WEATHER FOR SUN NIGHT INTO WED...SO KEPT FORECAST DRY. THE NEXT LOW PRESSURE SYSTEM MOVES OUT INTO THE CENTRAL PLAINS ON THU...BUT WITH BEST INSTABILITY REMAINING S OF THE AREA AT THIS TIME...KEPT FORECAST DRY. && .AVIATION... IFR/MVFR CIGS AND VSBYS EXPECTED TO SLOWLY IMPROVE BY 18Z TODAY AS PCPN MOVES OUT OF THE AREA. WINDS TO TURN NW AND INCREASE TO AROUND 15 KTS...WITH GUSTS TO AROUND 25 KTS POSSIBLE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
Hazardous weather outlook, Jun 27, 6:52 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 652 AM CDT SAT JUN 27 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 652 AM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. LARGE HAIL IS THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTHWEST MINNESOTA FOR SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:12 PM CDT | Flash Flood Warning | FGF | Grand Forks, Nelson | 14 hr |
| Jun 26, 7:45 PM CDT | Tornado Warning | FGF | Grand Forks, Steele, Traill | 60 min |
| Jun 26, 8:45 PM CDT | Special Weather Statement | FGF | Traill | 60 min |
| Jun 26, 9:06 PM CDT | Tornado Warning | FGF | Traill | 54 min |
| Jun 26, 9:32 PM CDT | Flash Flood Warning | FGF | Benson, Eddy, Nelson, Ramsey, Towner, Walsh | 11 hr |
| Jun 26, 9:52 PM CDT | River Flood Warning | FGF | Walsh | 5 days |
| Jun 26, 10:11 PM CDT | Flash Flood Warning | FGF | Grand Forks, Traill | 11 hr |
| Jun 27, 7:04 AM CDT | Areal Flood Warning | FGF | Cavalier, Towner | 5 hr |
| Jun 27, 7:55 AM CDT | Areal Flood Warning | FGF | Nelson, Walsh | 3 days |
| Jun 27, 8:53 AM CDT | Areal Flood Warning | FGF | Grand Forks, Traill | 3 days |
| Jun 27, 10:10 AM CDT | Areal Flood Advisory | FGF | Benson, Ramsey | 26 hr |
| Jun 27, 10:33 AM CDT | River Flood Warning | FGF | Grand Forks | 5 days |
| Jun 27, 11:47 AM CDT | Areal Flood Advisory | FGF | Cavalier, Towner | 24 hr |
| Jun 27, 1:24 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey, Towner | 51 min |
| Jun 27, 2:39 PM CDT | Special Weather Statement | FGF | Walsh | 21 min |
| Jun 27, 2:47 PM CDT | Tornado Warning | FGF | Towner | 28 min |
| Jun 27, 3:22 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey, Towner | 53 min |
| Jun 27, 4:20 PM CDT | Special Weather Statement | FGF | Nelson | 55 min |
| Jun 27, 4:33 PM CDT | River Flood Warning | FGF | Richland | 4 days |
| Jun 27, 6:39 PM CDT | Special Weather Statement | FGF | Cass | 51 min |
| Jun 26, 8:51 PM CDT | Tornado Warning | FGF | Polk | 39 min |
| Jun 26, 10:01 PM CDT | Special Weather Statement | FGF | Norman | 59 min |
| Jun 27, 9:57 AM CDT | River Flood Warning | FGF | Kittson | 6 days |
Nearby
River Flood Warnings in North Dakota, 2009River Flood Warnings in Minnesota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.